Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 19, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 2, 2014, 8:59 AM CDT for Attala County, Holmes County, Mississippi. It took effect at Apr 2, 2014, 7:00 PM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2014, 8:59 AM CDT (13:59 UTC)
- In effect from
- Apr 2, 2014, 7:00 PM CDT
- Expired
- Apr 3, 2014, 4:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 14.76 ft at Apr 2, 2014, 5:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
060
WGUS44 KJAN 021359
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
859 AM CDT WED APR 2 2014
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-031959-
/O.NEW.KJAN.FL.W.0019.140403T0000Z-140403T2100Z/
/WSTM6.1.ER.140403T0000Z.140403T0000Z.140403T0600Z.NO/
859 AM CDT WED APR 2 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE BIG BLACK RIVER AT WEST
* FROM THIS EVENING TO THURSDAY AFTERNOON.
* AT 7:45 AM WEDNESDAY THE STAGE WAS 14.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS
EVENING.
* IMPACT...AT 15 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 14.6 WED 08 AM 14.5 12.3 10.1 15.0 07 PM 04/02
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$2 follow-up statements
227
WGUS84 KJAN 030252
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
952 PM CDT WED APR 2 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
BIG BLACK RIVER NEAR BOVINA AFFECTING HINDS AND WARREN COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-040852-
/O.EXT.KJAN.FL.W.0019.000000T0000Z-140404T0900Z/
/WSTM6.1.ER.140403T1200Z.140403T1200Z.140403T1800Z.NO/
952 PM CDT WED APR 2 2014
...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL LATE THURSDAY NIGHT.
* AT 8:45 PM WEDNESDAY THE STAGE WAS 14.7 FEET AND NEARLY STEADY.
* FLOOD STAGE IS 15 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
THURSDAY MORNING.
* IMPACT...AT 15 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 14.7 WED 9 PM 15.0 13.4 10.6 15.0 1 PM 4/3
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
MSC089-163-040851-
/O.EXT.KJAN.FL.W.0014.000000T0000Z-140405T0200Z/
/BTAM6.1.ER.140329T1617Z.140403T0200Z.140404T1100Z.NO/
952 PM CDT WED APR 2 2014
...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL FRIDAY EVENING.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 23.1 FEET AND NEARLY STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET.
* FORECAST...THE RIVER WILL BEGIN FALLING OVERNIGHT AND WILL FALL
BELOW FLOOD STAGE BY FRIDAY.
* IMPACT...AT 22 FEET...LOW WOODED LAND ALONG THE RIVER BEGINS TO
FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 23.1 WED 9 PM 23.0 21.9 20.9 CRESTED
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-040851-
/O.EXT.KJAN.FL.W.0015.000000T0000Z-140404T2100Z/
/BOVM6.1.ER.140329T1516Z.140330T2100Z.140404T0600Z.NO/
952 PM CDT WED APR 2 2014
...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER NEAR BOVINA
* UNTIL FRIDAY AFTERNOON.
* AT 9:00 PM WEDNESDAY THE STAGE WAS 28.2 FEET AND SLOWLY FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY.
* IMPACT...AT 28 FEET...AGRICULTURAL AND LOWLAND NEAR THE RIVER
BEGINS TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
LOWER BIG BLACK RIVER
BOVINA 28 28.2 WED 9 PM 28.2 27.9 27.4 SLOW FALL
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$
DL167
WGUS84 KJAN 031403
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
903 AM CDT THU APR 3 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-031433-
/O.CAN.KJAN.FL.W.0019.000000T0000Z-140404T0900Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
903 AM CDT THU APR 3 2014
THE FLOOD WARNING IS CANCELLED FOR
THE BIG BLACK RIVER AT WEST.
* AT 8:45 AM THURSDAY THE STAGE WAS 14.4 FEET.
* FLOOD STAGE IS 15 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.7 FEET. THE
RIVER IS FORECAST TO CONTINUE TO FALL.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 14.4 THU 09 AM 12.7 10.8 8.7 BELOW FLOOD
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 2, 5:11 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 2, 5:11 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 511 AM CDT WED APR 2 2014 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE IN THE DELTA THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS POSSIBLE FOR MUCH OF THE REGION THURSDAY NIGHT... .SHORT TERM...TODAY THROUGH THURSDAY NIGHT...STRONG SURFACE HIGH PRESSURE RIDGING CURRENTLY PREVAILS ACROSS THE ARKLAMISS AND THIS WILL CONTINUE THROUGH THE MORNING INTO THE AFTERNOON HOURS. THE GFS/ECMWF INDICATE THAT A SHORT WAVE WILL MOVE ACROSS THE NORTHERN PORTIONS OF THE AREA THIS AFTERNOON AND EVENING...ALTHOUGH THEY DIVERGE ON THE AMOUNT AND LOCATION OF CONVECTION THAT DEVELOPS WITH IT. THE GFS AND ALSO SOME OF THE HI-RES MODELS DEVELOP THUNDERSTORMS MAINLY NORTH OF THE I-20 CORRIDOR LATER THIS AFTERNOON AND EVENING...BUT THE ECMWF KEEPS THE BULK OF THE CONVECTION MAINLY TO THE NORTH OF OUR AREA...BUT DOES ALSO DEVELOP SOME CONVECTION IN THE DELTA. ANY CONVECTION THAT DOES DEVELOP OVER THESE AREAS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. THE THUNDERSTORMS WILL HAVE ML CAPES OF NEAR 1000-1200 J/KG ALONG WITH LAPSE RATES OF NEAR 7.5 C/KM TO WORK WITH THIS AFTN/EVE. STRONGER CAPPING MAY INHIBIT THE DEVELOPMENT OF THE CONVECTION FURTHER SOUTH ALONG THE I-20 CORRIDOR. WILL UPDATE THE HWO TO INCLUDE AT LEAST A LIMITED RISK FOR SEVERE THIS AFTERNOON AND EVENING. EXPECT THE THUNDERSTORM ACTIVITY TO DIMINISH OVERNIGHT AS THE SHORT WAVE MOVES TO THE EAST. A WARM NIGHT WILL BE ON TAP WITH OVERNIGHT LOWS BOTTOMING OUT IN THE MID 60S. THE MODELS DEVELOP A STRONG CAP OVER THE BULK OF THE AREA ON THURSDAY OUT AHEAD OF DEEP UPPER TROUGH AND ASSOCIATED COLD FRONT OVER THE PLAINS. EXPECT MOST OF THURSDAY TO BE RAIN FREE OVER THE BULK OF THE AREA...BUT SHOWERS AND STORMS MAY MOVE INTO THE DELTA DURING THE LATE AFTERNOON HOURS. THE COLD FRONT WILL EXTEND ACROSS ARKANSAS INTO NORTHWEST LOUISIANA BY THE MID EVENING HOURS ON THURSDAY WITH THE THUNDERSTORM MOVING INTO THE WESTERN PORTIONS OF OUR AREA DURING THIS TIME FRAME. THE MODELS HAVE CHANGED VERY LITTLE AND IT CONTINUES TO LOOK LIKE SEVERE THUNDERSTORMS ARE LIKELY THURSDAY EVENING INTO THE OVERNIGHT HOURS AS THE COLD FRONT SWEEPS ACROSS THE AREA. ML CAPES WILL RANGE FROM 1000-1500 J/KG ALONG AND WEST OF THE MISSISSIPPI THURSDAY EVENING ALONG WITH STEEP LAPSE RATES OF 7.0-7.5 C/KM AND PLENTY OF SHEAR WITH 0-3 HELICITY VALUES OF 350-400 M^2/S^2. THE MODELS DUE INDICATE THAT THE INSTABILITY AND SHEAR WILL WAIN THE FURTHER EAST IT GETS ACROSS OUR AREA OVERNIGHT...BUT IT CONTINUES TO LOOK LIKE A HIGH SEVERE POTENTIAL GENERALLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE CORRIDOR WITH A COUPLE OF STRONG TORNADOES POSSIBLE OVER THESE AREAS THURSDAY EVENING INTO THE EARLY OVERNIGHT HOURS. /15/ .LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...MODELS ARE IN GOOD AGREEMENT THIS MORNING THAT A COLD FRONT WILL BE NEAR THE NATCHEZ TRACE CORRIDOR AROUND SUNRISE FRIDAY MORNING. STORMS ARE EXPECTED TO BE ONGOING ALONG AND JUST AHEAD OF THE COLD FRONT AND THERE WILL STILL BE ENVIRONMENTAL PARAMETERS IN PLACE THAT WILL SUPPORT THE DEVELOPMENT OF A FEW SEVERE STORMS EARLY FRIDAY MORNING. WL CONTINUE THIS MENTION IN THE HWO SOUTHEAST OF THE NATCHEZ TRACE. THE COLD FRONT IS EXPECTED TO PUSH SOUTHEAST OF OUR CWA BY NOON ENDING THE SEVERE STORM POTENTIAL OVER OUR CWA. MUCH DRIER AIR IS EXPECTED TO MOVE INTO OUR CWA FRIDAY AFTERNOON IN THE WAKE OF THE COLD FRONT. A 1020MB SURFACE HIGH WILL MOVE FROM THE SOUTHERN PLAINS FRIDAY TO OVER OUR CWA FRIDAY NIGHT INTO SATURDAY BUT OUR FLOW ALOFT WILL QUICKLY BACK AGAIN TO THE SOUTHWEST AHEAD OF ANOTHER SHORTWAVE THAT WILL MOVE OVER THE DESERT SOUTHWEST BY SATURDAY AFTERNOON. MODELS AGREE THAT THIS WILL HELP THE COLD FRONT STALL CLOSE TO THE GULF COAST AND HELP BRING RAIN BACK INTO OUR SOUTHERN ZONES BY LATE SATURDAY AFTERNOON. AS THE SHORTWAVE PROGRESSES EAST ACROSS THE SOUTHERN PLAINS SATURDAY NIGHT AND SUNDAY...A SURFACE LOW IS EXPECTED TO DEVELOP NEAR THE TEXAS COAST AND BEGIN TRACKING TO THE NORTHEAST. THERE REMAIN DIFFERENCES WITH THE TRACK OF THE SURFACE LOW WITH THE ECMWF BEING FARTHER NORTH OVER NORTHERN MISSISSIPPI SUNDAY NIGHT WHILE THE GFS...GFS ENSEMBLES AND CANADIAN HAVE A MORE SOUTHERN TRACK. HAVE LEANED TOWARD THE GFS WITH THE SURFACE LOW OVER THE SOUTHWEST LOUISIANA COAST BY NOON SUNDAY AND THEN OVER SOUTHEAST MISSISSIPPI BY MIDNIGHT SUNDAY NIGHT. MODELS SHOW HEAVY RAINFALL POTENTIAL ACROSS OUR SOUTHERN ZONES SUNDAY. A MORE NORTHERN TRACK OF THE SURFACE LOW WOULD ALSO RAISE CONCERNS OF SEVERE STORM POTENTIAL. HAVE GONE ABOVE GFSMOS POPS ALONG THE HIGHWAY 84 CORRIDOR SATURDAY NIGHT AND SUNDAY. THE SURFACE LOW AND SHORTWAVE WILL SHIFT NORTHEAST OF OUR CWA MONDAY WITH DECREASING RAIN CHANCES BUT A SECOND SHORTWAVE WILL BE DROPPING OVER THE SOUTHERN PLAINS MONDAY MAINTAINING A BROAD TROUGH OVER THE REGION. THIS BROAD TROUGH WILL LINGER OVER OUR REGION THROUGH MID WEEK WHILE AN AMPLIFIED RIDGE BUILDS OVER THE WESTERN CONUS. THIS WILL RESULT IN A PERIOD OF COOLER THAN NORMAL TEMPERATURES FOR OUR CWA AND DISTURBED WEATHER A SUBTLE SHORTWAVES IN THE NORTHWEST FLOW ALOFT MAINTAIN LOW RAIN CHANCES EVEN AFTER THE MAIN SECOND SHORTWAVE MOVES EAST OF OUR CWA MONDAY NIGHT. /22/ && .AVIATION...MVFR CONDITIONS IN STRATUS CLOUDS PREVAIL AT JAN/HKS AND HBG THIS MORNING AND THESE CONDITIONS SHOULD CONTINUE THROUGH ABOUT 15Z BEFORE IMPROVING. EXPECT MAINLY VFR CONDITIONS THROUGH THE BULK OF THE PERIOD AFTER 15Z...BUT THUNDERSTORM ACTIVITY MAY BRING MVFR/IFR CONDITIONS TO GLH/GWO LATER THIS AFTERNOON. EXPECT STRATUS TO DEVELOP ONCE AGAIN AFTER 03Z BRINGING MVFR/IFR CONDITIONS TO MOST TAF SITES THROUGH THE END OF THE PERIOD./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 79 66 81 63 / 21 24 14 80 MERIDIAN 81 63 81 63 / 12 21 14 61 VICKSBURG 79 67 81 60 / 26 27 17 85 HATTIESBURG 80 65 82 66 / 9 10 14 49 NATCHEZ 80 67 81 62 / 21 18 14 82 GREENVILLE 76 66 81 60 / 41 42 43 95 GREENWOOD 78 67 80 61 / 41 45 31 89 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/MME/15
Hazardous weather outlook, Apr 2, 4:54 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 454 AM CDT WED APR 2 2014 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-031000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 454 AM CDT WED APR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...LATE AFTERNOON AND EVENING THERE IS A LIMITED RISK FOR SEVERE THUNDERSTORMS OVER THE DELTA LATER THIS AFTERNOON INTO THE EVENING AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE THE MAIN RISKS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY NIGHT WE ARE CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 60 TO 75 MPH AND QUARTER TO GOLFBALL SIZE HAIL FOR THE AREA MAINLY NORTHWEST OF THE NATCHEZ TRACE. A FEW STRONG TORNADOES WILL ALSO BE POSSIBLE IN THIS AREA. THE STORMS IN THIS AREA WILL BE FROM EARLY THURSDAY EVENING UNTIL AROUND MIDNIGHT. FLOODING IS POSSIBLE FOR LOCATIONS NORTHWEST OF THE NATCHEZ TRACE CORRIDOR ON THURSDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND THURSDAY NIGHT. LAZ015-016-023>026-MSZ026>033-036>039-042>066-072>074-031000- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 454 AM CDT WED APR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY NIGHT WE ARE CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 60 TO 75 MPH AND QUARTER TO GOLFBALL SIZE HAIL FOR THE AREA MAINLY NORTHWEST OF THE NATCHEZ TRACE. A FEW STRONG TORNADOES WILL ALSO BE POSSIBLE IN THIS AREA. THE STORMS IN THIS AREA WILL BE FROM EARLY THURSDAY EVENING UNTIL AROUND MIDNIGHT. FOR THURSDAY NIGHT WE ARE CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 60 MPH AND QUARTER INCH SIZE OR LARGER HAIL FOR THE AREA ALONG THE NATCHEZ TRACE. A FEW TORNADOES WILL BE POSSIBLE IN THIS AREA. FOR AREAS EAST OF THE NATCHEZ TRACE CORRIDOR THUNDERSTORMS WITH 60 MPH WINDS AND ONE INCH HAIL WILL BE POSSIBLE ALONG WITH A POSSIBLE TORNADO. FLOODING IS POSSIBLE FOR LOCATIONS NORTHWEST OF THE NATCHEZ TRACE CORRIDOR ON THURSDAY NIGHT. FOR PORTIONS OF EAST AND SOUTHEAST MISSISSIPPI ON FRIDAY MORNING SEVERE THUNDERSTORMS WITH 60 MPH WINDS AND QUARTER SIZE HAIL WILL BE POSSIBLE ALONG WITH A TORNADO OR TWO. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY NIGHT THROUGH FRIDAY. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.